Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 18, 2001, 3:29 PM EDT for Hocking County, Pickaway County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 3:29 PM EDT (19:29 UTC)
- Expired
- May 18, 2001, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Hocking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 181934 FFWILN OHC073-129-182230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 329 PM EDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... PICKAWAY COUNTY IN CENTRAL OHIO... HOCKING COUNTY IN CENTRAL OHIO... * UNTIL 630 PM EDT... * 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA OVER THE LAST TWO HOURS. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE THROUGH EARLY EVENING. THIS RAIN IS FALLING ON TOP OF ALREADY SATURATED GROUND...WHICH WILL AGGRAVATE ANY PROBLEMS. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LOGAN... COMMERCIAL POINT... LAURELVILLE... SOUTH BLOOMFIELD... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUNDX. $$ SEW/JDR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 18, 2:35 PM EDT, 54 minutes earlier.
Area forecast discussion, May 18, 2:35 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT FRI MAY 18 2001
LATEST SFC ANALYSIS SHOWS A COLD FRONT EXTENDING FROM EXTREME SE
MI...EXTREME NW OHIO...SOUTHWEST INTO CNTRL INDIANA...THEN INTO S
CNTRL IL. A WEAK SFC LOW WAS NOTED ACRS SW OHIO WITH ANOTHER WEAK
SFC LOW DEVELOPING ACRS S CNTRL IL.
MODELS ARE NOT IN TOO MUCH DISAGREEMENT REGARDING THE NXT 48 HOURS.
WILL LEAN TOWARD AN ETA/AVN BLEND.
MAIN CONCERN OVERNIGHT WILL BE THE POTENTIAL FOR FLOODING/FLASH
FLOODING. KILN RADAR CONTINUES TO SHOW SHOWERS/THUNDERSTORMS
PRODUCING HEAVY RAIN ACRS SRN OHIO. THIS IS IN RESPONSE TO A VERY
MOIST AND UNSTABLE AIRMASS. PW/S WILL CONTINUE TO BE HIGH...AROUND
1.7 INCHES ACRS SRN OHIO...SE INDIANA AND NRN KY THROUGH TONIGHT.
CURRENT ROUND OF SHOWERS/STORMS WILL PUSH INTO S CNTRL OHIO/NRN KY
THROUGH THE REMAINDER OF THE AFTN. FOR THIS EVENING INTO
TONIGHT...THE SECOND SFC LOW PRESSURE OVER S CNTRL IL...IN
CONJUNCTION WITH AN UPR LVL S/WV ABOVE...WILL BRING ANOTHER ROUND OF
SHOWERS/STORMS TO THE SRN CWFA. THUS...WILL CONTINUE A FF WATCH IN
THIS REGION. FOR THE NRN CWFA...FRONTAL BOUNDARY WILL GRADUALLY SAG
SOUTH AND EAST THERE OVERNIGHT. INSTABILITY/LOW LVL
CONVERGENCE/PCPN EFFICIENCY WILL NOT BE AS GREAT AS THE SRN CWFA.
THUS...WILL CANCEL FF WATCH THERE (INCLUDING DAYTON...COLUMBUS AND
WAPAKONETA). AREAS OF FOG WILL BE MENTIONED DUE TO SO MUCH MSTR ON
THE GROUND.
FOR SATURDAY...CLEARING WILL GRADUALLY TAKE PLACE FROM NORTH TO
SOUTH. WILL CARRY POPS DURING THE MORNING FOR CVG EASTWARD INTO PMH.
SOUTH OF THE RIVER...WILL CARRY POPS INTO EARLY AFTN.
BY SATURDAY NIGHT...UPR LVL FLOW BECOMES MORE ANTICYCLONIC. SFC
HIGH PRESSURE RIDGING ALSO TAKES PLACE. WILL GO MOSTLY CLEAR NRN
AREAS WITH PARTLY CLOUDY/CLEARING SOUTH. FOG COULD AGAIN BE A
PROBLEM SATURDAY NIGHT OVER THE SOUTH...DEPENDENT ON WHEN THE
CLEARING/DRYING TAKES PLACE.
ON SUNDAY...INCREASING SOUTH TO SOUTHWEST RETURN FLOW IN RESPONSE TO
A DIGGING S/WV INTO THE NRN PLAINS STATES WILL ALLOW TEMPS TO WARM
BACK TO AROUND 80. SKIES SHOULD REMAIN PARTLY CLOUDY.
.ILN...FLASH FLOOD WATCH UNTIL 8 AM EDT SAT FOR
INZ066-073>075-080-
KYZ089>100-
OHZ070>074-077>082-088
HICKMANIn the hours before
Special weather statement, May 18, 11:00 AM EDT, 4 hours 29 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-182200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1100 AM EDT FRI MAY 18 2001 A COLD FRONT SITUATED FROM SOUTHERN ONTARIO...SOUTHWEST INTO NORTHWEST OHIO...THEN INTO CENTRAL INDIANA WILL MOVE SLOWLY SOUTHEAST INTO THE REGION THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AHEAD OF THIS FRONT. WITH A MARGINALLY UNSTABLE AIRMASS IN PLACE...THE STORM PREDICTION CENTER IS INDICATING THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ...MAINLY ALONG AND SOUTH OF I-70. THIS INCLUDES THE CITIES OF DAYTON...COLUMBUS AND CINCINNATI. THE PRIMARY SEVERE WEATHER THREAT FROM THESE THUNDERSTORMS WILL BE FLOODING. HOWEVER...ISOLATED DAMAGING WIND WILL BE POSSIBLE WITH THUNDERSTORMS. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. HICKMAN
Local storm report, May 18, 12:00 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1200 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....|
1130 AM PORTSMOUTH OH FLASH FLOODS
05/18/01 SCIOTO MOST CITY STREETS ARE
FLOODED.
SAMLocal storm report, May 18, 1:17 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
117 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
s
0105 PM SABINA OH 0.75 INCH HAIL
05/18/01 CLINTONLocal storm report, May 18, 2:18 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
218 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM COUNTYWIDE OH FLOOD
05/18/01 CLINTON STREETS FLOODED COUNTYWIDE
0110 PM WASHINGTON COURT HOUSE OH FLOOD
05/18/01 FAYETTE CITY STREETS FLOODED
JWCLocal storm report, May 18, 2:31 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
231 PM EDT FRI MAY 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....a
0220 PM CHILLICOTHE OH FLOOD
05/18/01 ROSS ROADS FLOODED
JWCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 12:53 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 52 min |
| May 18, 1:00 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 45 min |
| May 18, 2:07 PM EDT | Flash Flood Warning | ILN | Ross | 3 hr |
| May 18, 3:13 PM EDT | Flash Flood Warning | ILN | Clinton, Fayette | 3 hr |
| May 18, 3:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 62 min |
| May 18, 3:37 PM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 3 hr |
| May 18, 4:08 PM EDT | Flash Flood Warning | ILN | Pike, Scioto | 3 hr |
| May 18, 4:54 PM EDT | Flash Flood Warning | ILN | Ross | 2 hr |
| May 18, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 32 min |
| May 18, 6:45 PM EDT | Flash Flood Warning | ILN | Adams, Scioto | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.